MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN918726
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "during one of the night rounds, the caregiver found the patient with a cvc (central venous catheter) with one of the 4 lines cut off at the cuff.The proximal line had lost its white sleeve.The line was immediately clamped.Later the cvc was removed and a new cvc inserted." it was reported the patient had no adverse effects or consequence.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, four-lumen cvc for analysis.Signs of use in the form of biological material were observed inside the extension line.Visual analysis revealed that the distal and proximal extension lines were severed directly adjacent to the luer hubs.Remains of both extension lines were visible within the respective luer hubs.Microscopic examination confirmed the damage and revealed that both points of separation were rough/jagged.The catheter body measured 170mm, which is within the specification limits of 157mm-177mm per catheter product drawing.The distal extension line outer diameter measured 2.16mm which is within the specification limits of 2.13-2.21mm per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 1.4478mm, which is within the specification of 1.42mm-1.50mm per the distal extension line extrusion product drawing.The proximal extension line outer diameter measured 2.16mm which is within the specification limits of 2.13-2.21mm per proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 1.4478mm, which is within the specification of 1.42-1.50mm per proximal extension line extrusion product drawing.Functional inspection of the catheter was performed per the product ifu, which instructs the user, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed".The medial1 and medial2 extension lines were flushed using a lab inventory arrow raulerson syringe (ars) syringe.The extension lines flushed as intended.A manual tug test confirmed the medial1 and medial2 extension lines were fully secured to the respective luer hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of an extension line/luer hub separation was confirmed through complaint investigation.Visual analysis revealed that the proximal and distal extension lines had separated adjacent to the respective luer hubs.It was noted that remains of each extension line were found within the respective luer hubs.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.The capa investigation indicated the root cause of this issue is manufacturing related.Corrective actions have not yet been implemented.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description

Brand Name
CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15956313
Report Number3006425876-2022-01074
Device Sequence Number12402577
Product Code DQY
UDI-Device Identifier00801902029232
UDI-Public00801902029232
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberIPN918726
Device Catalogue NumberCV-12854
Device Lot Number71F22A2708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date12/11/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown